**HELP 2 Years later… still numb**
AnonymousFebruary 12, 2008 at 11:55 pm
[B]I don’t know what to do… my toes go so incredibly numb still and it hurts so bad. I can’t even cross my legs, because they go numb so quickly. This is getting ridiculous. My neurologists around here are stupid and had no idea about Gullain-barre. He asked me questions. How horrible is that. My legs hurt so bad, what should I do!?!?!?!?
AnonymousFebruary 13, 2008 at 2:45 am
Have you gotten worse since your diagnosis, getting better, or are still the same now as at the time of your diagnosis?
Since you are still a minor you need to get one of your parents involved. They need to be your advocate & demand that the dr’s help you out. There are medications, like Neurontin, which are given to help with nerve pain.
The pain which you are describing is referred to as a residual. Many GBS’ers have them & either take meds to help them out or just deal with them. I’d say if you are that uncomfortable then you should discuss medications with your dr’s.
If you can’t find a knowledgeable neurologist then you can call your local Muscular Dystrophy Clinic – they often times will have dr’s that know about GBS or they can direct you to one or call your local hospital & ask for a listing of neurologists & call their offices & ask if they treat GBS.
AnonymousFebruary 13, 2008 at 11:12 am
[COLOR=”Magenta”][B]I am going to be 20 next month. I have been voicing for myself since I was diagnosed at 18. I’ve gotten myself taken care of pretty well. I was doing a lot better. But it was recently that I’ve been ging numb over slight movements. I was on neurontin for almost a year, but it started giving me migranes and it was giving me more sideeffects than helping. I called my doctor this morning and am awaiting a call back. Thank you so much for writing back. Any other tips would be wonderful.
Just in the time I wrote this my leg is so numb it hurts and I can’t move it. =([/B][/COLOR]
AnonymousFebruary 13, 2008 at 11:29 pm
[B][COLOR=”Magenta”]I wasn’t really doing much these past few weeks. I just got a job as a waitress and we’ll see how I handle that. Tonight was good. I’ll talk to my doctor about Lyrica… what exactly is it and what is it used for? Thank you!!! Angee[/COLOR][/B]
AnonymousFebruary 14, 2008 at 12:29 am
What was your onset of GBS like? Were you hospitalized? Did you get IVIG? Just curious about your experience. Have you been diagnosed with CIDP? I hope you are getting good care. It is kind of tough as a young adult to advocate by yourself. I was a kid at the age of 10 going to doctors on my own for Diabetes. I know sometimes they don’t always listen very well. Good luck and welcome.
AnonymousJuly 9, 2008 at 2:18 pm
hey, i dunno what i have to say that will help you. but i got GBS 2 years agao amd i still have NO sensation. i dont feel sharp, dull, hot, or cold anywhere in my body still….. i hope that maybe by hereing that it will bring alittle light to your situation. altho u have the returning pain ur lucky. try to think of it as a blessing. I KNOW HOW FRUSTRATING IT can be. hang in there. feel free to email me anytime im always up for a chatt.
AnonymousJuly 9, 2008 at 4:09 pm
Hi Angee-lyrica is for the neuropathy pain, look it up on lyrica.com, and it hopefully will give you answers…….wow!! a waitress-what a challenge-on your feet all the time and having to remember who ordered what and what table–not much time to rest. Lots of things out there for your doc to give you-ivig works the best for me. Keep trying everything till you find out what works best for you. Good luck on your new job. Emma
AnonymousDecember 28, 2008 at 1:53 pm
Hey Angee, can’t really help you anymore than these guys have, but I had GBS when I was about 13 (so about 8 years ago i guess) and recently i’ve been having the same problem- my feet and lower legs go numb after almost no time at all – my hands have even started doing it when im at the computer!
I went back to my consultant and he said that it was just residual and that there was nothing that could be done!
Sorry I cant really be any help!
You must be logged in to reply to this topic.